Take our online assessment today

Go to the Self Assessment Tool

View our advice and videos on how to help you reduce your risk of falls using exercise

View Exercises List

Medication

Falls can be caused by almost any medication that acts on the brain or on the circulation because they can impair balance, cause dizziness and make you feel drowsy. If you are on 4 or more medications, this risk increases even further.

It is important to have your medications reviewed regularly by your GP or pharmacist so they can keep an eye on any side effects and alter dosage if necessary. This is particularly important as we age as our sensitivity can increase and dosages need to be adjusted accordingly. 

Make sure you are taking your medications as prescribed by your GP. There may be specific instructions such as taking them at a certain time of day or on an empty stomach etc., that are important to the effectiveness. Check with you pharmacist if you plan on drinking alcohol or taking over the counter medication as these can have an effect on other medications you are taking. 

Help from a Pharmacist